Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Amarillo, TX

September 19, 2019Armstrong County, Texas

NWS Amarillo, TX issued this special weather statement at Sep 19, 2019, 7:48 PM CDT for Armstrong County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2019, 7:48 PM CDT (00:48 UTC)
Expired
Sep 19, 2019, 8:45 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 61 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS84 KAMA 200048
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
748 PM CDT Thu Sep 19 2019
 
TXZ013-014-018-019-200145-
Gray TX-Donley TX-Carson TX-Armstrong TX-
748 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND WESTERN DONLEY COUNTIES UNTIL 845 PM
CDT...

At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Groom to 6 miles southeast
of Goodnight to 14 miles west of Brice. Movement was east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Clarendon, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3496 10141 3519 10127 3528 10086 3495 10083
      3475 10087 3475 10120
TIME...MOT...LOC 0048Z 266DEG 13KT 3517 10116 3495 10112 3476 10113 

$$

Guerrero

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 19, 6:52 PM CDT, 56 minutes earlier.

Area forecast discussion, Sep 19, 6:52 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
652 PM CDT Thu Sep 19 2019

.AVIATION...
For the 00z TAFs...
Scattered to numerous thunderstorms expected to impact AMA for the
next few hours.  Northern terminals not expected to hear thunder
for the remainder of the evening.  MVFR or possibly IFR ceilings
expected to arrive at AMA before sunrise and to persist through
the morning.  MVFR ceilings expected to be of a shorter duration
at DHT. Not expecting these ceiling to reach GUY.  VFR conditions
expected at all terminals after 18z Friday with scattered
thunderstorms north and scattered to numerous thunderstorms around
AMA.

Cockrell

&&

.PREV DISCUSSION... /Issued 224 PM CDT Thu Sep 19 2019/

DISCUSSION...
A southwest flow aloft will continue to help bring sub-tropical
moisture this way.  Several upper level disturbances in this flow
will also bring chances of showers and thunderstorms to much of the
area through Saturday night.  An upper level trough will be found
from North Dakota south southwest to near the 4-corners by Saturday
afternoon.  The southern side of the upper level trough will move
east of the Panhandles by Sunday which will bring some drier air to
the region bringing the shower and thunderstorms to a brief end by
Sunday night.

Some of the storms may become strong to severe from tonight through
Sunday. Plenty of low level moisture will be in place.  Shear, both
speed and directional will be present.  The upper levels will also
be cooling aloft through the weekend as the upper trough approaches
and moves across the region.

Southerly winds may get up into the 20 to 30 mph range with higher
gusts both Friday and Saturday as a surface lee-side low slides from
southeast Wyoming into southeast Colorado.

Showers and thunderstorms then make a return to the Panhandles
Monday through Tuesday night as another upper level trough or cutoff
low approaches the Panhandles.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                63  84  64  86  61 /  60  50  40  30  20
Beaver OK                  64  86  66  90  61 /  30  40  20  20  30
Boise City OK              60  85  59  88  53 /  30  20  10   5  10
Borger TX                  66  89  68  91  64 /  60  50  30  30  20
Boys Ranch TX              63  87  65  90  61 /  60  50  40  20  20
Canyon TX                  62  84  63  85  61 /  60  60  40  40  30
Clarendon TX               65  86  67  85  65 /  40  60  40  40  30
Dalhart TX                 59  87  60  89  54 /  50  30  30  10  20
Guymon OK                  62  86  63  90  57 /  50  40  20  10  20
Hereford TX                63  86  63  87  61 /  60  50  40  30  20
Lipscomb TX                65  87  68  90  64 /  30  50  20  30  30
Pampa TX                   64  85  66  87  63 /  40  50  30  30  30
Shamrock TX                64  86  66  85  65 /  30  60  30  40  30
Wellington TX              65  88  67  87  66 /  30  60  40  40  30

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

03/77
Hazardous weather outlook, Sep 19, 2:32 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
232 PM CDT Thu Sep 19 2019

OKZ001>003-TXZ001>020-317-200745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
232 PM CDT Thu Sep 19 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms will be possible across the Panhandles through
tonight. Some of the storms may become severe with large hail and
damaging winds the main threats. In addition, the strongest
storms will be capable of producing heavy rainfall, which may lead
to localized flooding or flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible across much of the Oklahoma and Texas
Panhandles Friday through Wednesday. A few storms may become
severe with large hail and damaging winds the primary hazards. In
addition, the strongest storms will be capable of producing heavy
rainfall, which may lead to localized flooding or flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Sep 19, 5:03 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Amarillo TX
503 PM CDT Thu Sep 19 2019

TXZ006-007-011-012-192300-
Hartley TX-Potter TX-Moore TX-Oldham TX-
503 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL
600 PM CDT...

At 502 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Hartley to 5 miles west of
Four Way to 5 miles northeast of Boys Ranch. Movement was northeast
at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Dumas, Cactus, Sunray, Channing, Four Way, Boys Ranch, Masterson and
Lake Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3588 10231 3606 10216 3606 10181 3584 10169
      3563 10164 3549 10193 3548 10229 3568 10234
TIME...MOT...LOC 2202Z 243DEG 17KT 3585 10219 3571 10206 3555 10216

Guerrero
Special weather statement, Sep 19, 5:19 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Amarillo TX
519 PM CDT Thu Sep 19 2019

TXZ013-192245-
Carson TX-
519 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CARSON COUNTY UNTIL 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Panhandle, moving north at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Panhandle, Fritch, White Deer and Skellytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3526 10157 3562 10157 3562 10109 3539 10109
      3524 10132
TIME...MOT...LOC 2219Z 202DEG 24KT 3535 10139

Guerrero
Special weather statement, Sep 19, 6:13 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
613 PM CDT Thu Sep 19 2019

TXZ017-317-192345-
Palo Duro Canyon TX-Randall TX-
613 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDALL COUNTY UNTIL 645
PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Palo Duro Canyon, or 10 miles southeast of Canyon,
moving north at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Canyon, Lake Tanglewood, Mescalero Park, Palo Duro Canyon and
Timbercreek Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3475 10211 3508 10194 3514 10162 3475 10163
TIME...MOT...LOC 2312Z 199DEG 29KT 3487 10179

Guerrero
Local storm report, Sep 19, 6:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT THU SEP 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND GST     12 SW CLAUDE            34.98N 101.50W
09/19/2019  M58 MPH          ARMSTRONG          TX   MESONET

&&

EVENT NUMBER AMA1901130

FERGUSON
Local storm report, Sep 19, 7:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT THU SEP 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     2 W STINNETT            35.82N 101.47W
09/19/2019  E60 MPH          HUTCHINSON         TX   TRAINED SPOTTER

            TREES BENDING AT LEAST HALFWAY OVER WITH RAIN FALLING
            SIDEWAYS

&&

EVENT NUMBER AMA1901131

FERGUSON
Special weather statement, Sep 19, 7:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
748 PM CDT Thu Sep 19 2019

TXZ013-014-018-019-200145-
Gray TX-Donley TX-Carson TX-Armstrong TX-
748 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND WESTERN DONLEY COUNTIES UNTIL 845 PM
CDT...

At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Groom to 6 miles southeast
of Goodnight to 14 miles west of Brice. Movement was east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Clarendon, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3496 10141 3519 10127 3528 10086 3495 10083
      3475 10087 3475 10120
TIME...MOT...LOC 0048Z 266DEG 13KT 3517 10116 3495 10112 3476 10113

Guerrero

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:13 PM CDTRiver Flood WarningAMAArmstrong12 hr
Sep 20, 5:49 PM CDTSpecial Weather StatementAMAHartley26 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.